Thunderstorm Wind, Green
- When
- July 25, 12:20 PM CST
- Where
- Green County, 3 mi SE of Monroe
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $5,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 42.567, -89.583
Two rounds of severe weather occurred on July 25th. The first round developed during the afternoon hours as instability increased and scattered severe storms developed and tracked across Iowa, northern Illinois and extreme southern Wisconsin.
Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MKX wrote it up.
Two rounds of severe weather occurred on July 25th. The first round developed during the afternoon hours as instability increased and scattered severe storms developed and tracked across Iowa, northern Illinois and extreme southern Wisconsin. One pulsing storm produced damaging downburst winds which toppled large trees on a golf course southeast of Monroe. One strong supercell storm crossed into Wisconsin and propagated into Rock County where it nearly stalled and began backbuilding. Rotating wall clouds were reported across Rock County by law enforcement. Golf ball sized hail (1.75") was reported from 1 NE Milton to 7 NE Milton at 1500CST, resulting in extensive crop damage. Downburst winds were reported west, north, and northeast of Milton. At 1507CST a rain-wrapped tornado developed 4 NNE Milton and traveled east to 5 NE Milton where it dissipated at 1511CST. Some structural damage resulted, and winds were estimated around 85 knots (100 mph), giving this tornado a F1 ranking. Other thunderstorms developed across Columbia and Dodge counties, producing mainly funnel clouds.The second round of severe weather came with the cold front after 2100CST. A line of severe thunderstorms, with some bowing segments, developed and pushed through south central and southeast Wisconsin during the late evening. Damaging winds, which toppled large trees, with some large hail, were noted with this line. A thunderstorm with estimated wind gusts of 65 knots (75 mph) caused a tree to be uprooted and land on a house in Baraboo at 2110 CST, causing 20,000 dollars in damage. Near Hartford, a 20 by 20 foot section of a barn door was blown off as well as a roof of a storage garage. A 100 by 30 foot corn patch was also flattened. Elsewhere, scattered reports of tree damage were reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Jul 25, 2:25 AM CST, 9 hours 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 325 AM CDT MON JUL 25 2005 .DISCUSSION...FORECAST FOCUS ON CONVECTION TODAY AND TNGT. H8 LLJ WILL SHIFT EWD TODAY INTO WRN WI. GFS HAS A MORE EWD PLACEMENT OF LLJ WITH VRY HIGH HELICITY VALUES. WITH SFC WRM FNT APPCH TODAY CONCERN FOR STG/SVR TSTMS IS THERE....ESP SC WI. NAM SHOWS A BAND OF FOCUSED EHI VALUES CLOSE TO PROGDS WRM FNTL POSN THIS AFTN. SPC HAS ALSO MENTIONED CONCERN FOR SUPERCELL DEVLOPMENT INTO PARTS OF WRN WI. MODELS ALL SHOWING SOME CONSENSUS FOR SC WI THIS AFTN WRT QPF CLOSER TO THE NW-SE ORIENTED WRM FNT AND WHERE LLJ WILL AID IN INFLOW. PER BUFKIT...HIGHEST EHI VALUES NW OF MSN. WILL GO WITH HIGH END CHC POPS TODAY...NOT TOO FAR OFF FROM GOING POPS. WITH MRNG ACTIVITY ALREADY UNDERWAY IN WRN CWA WILL GO WITH SCT WORDING THERE. GFS/NAM CLOSE WITH SFC LOW POSN AT 00Z TUE ACRS NRN IA/SRN MN WITH WRM FNT INTO SW WI. SFC LOW PROGGD TO TREK ACRS CNTRL/SRN WI TNGT AND DRAG ASSOC COLD FRONT WITH IT...SO REALLY A ONE/TWO PUNCH TODAY WITH THE LLJ/WRM FNT TODAY AND THEN TRANSITIONING TO A SQUALL LINE TNGT ALONG AND AHEAD OF COLD FRONT. TIMING OF FRONT NOT THE BEST... HOWEVER UPR SUPPORT SHOULD BE IN PLACE WITH A FAIRLY DECENT SHORT WAVE AND SOME UPR DVRG NOTED FROM H2/H3 PROGS. PRECIPITABLE WATER VALUES OVER 2....SO POTENTIAL FOR SOME MORE BENEFICIAL RAINFALL. WILL KEEP A MRNG POP ON TUE...BUT GFS/NAM TAKE FRONT PRETTY FAR SOUTH RATHER QUICKLY SO WENT DRY FROM TUE AFTN RIGHT INTO FRI WITH COOLER AND DRIER AIR TAKING HOLD. .MKX WATCHES/WARNINGS/ADVISORIES...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 436 AM CDT MON JUL 25 2005 WIZ046-047-051-052-056>060-062>072-261000- COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON- KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK- SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA- 436 AM CDT MON JUL 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY...BECOMING NUMEROUS TONIGHT. THERE IS A SLIGHT RISK THAT THESE THUNDERSTORMS WILL BECOME SEVERE...MAINLY THIS AFTERNOON THROUGH TONIGHT. THE SEVERE WEATHER THREAT WILL BE LARGE HAIL AND DAMAGING WINDS WITH A FEW TORNADOES POSSIBLE. TORRENTIAL RAINFALL IN SOME OF THE STRONGER STORMS COULD PRODUCE LOCALIZED FLOODING OF LOW LYING AREAS...ESPECIALLY IN URBAN AREAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE POSSIBLE ON TUESDAY...MAINLY DURING THE MORNING. NO SEVERE WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT. && DETAILED WEATHER INFORMATION IS AVAILABLE ON THE NWS MILWAUKEE WEB-PAGE...WEATHER.GOV/MILWAUKEE /LOWER CASE/ LMZ643>646-665-261000- NORTH POINT LIGHTHOUSE TO WIND POINT- PORT WASHINGTON TO NORTH POINT LIGHTHOUSE- SHEBOYGAN WI TO PORT WASHINGTON- WIND POINT TO WINTHROP HARBOR ILLINOIS- 436 AM CDT MON JUL 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WISCONSIN NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY...BECOMING NUMEROUS TONIGHT. THERE IS A SLIGHT RISK THAT THESE THUNDERSTORMS WILL BECOME SEVERE...MAINLY THIS AFTERNOON THROUGH TONIGHT. THE SEVERE WEATHER THREAT WILL BE LARGE HAIL AND DAMAGING WINDS WITH A FEW WATER SPOUTS POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE POSSIBLE ON TUESDAY...MAINLY DURING THE MORNING. NO SEVERE WEATHER IS EXPECTED. && DETAILED WEATHER INFORMATION AVAILABLE ON THE NWS MILWAUKEE WEB-PAGE...WEATHER.GOV/MILWAUKEE /LOWER CASE/ DAVIS
The Milwaukee radar (KMKX), 95 km away, was scanning. The volume nearest the first event began at 18:19 UTC.
14 thunderstorm wind, 4 hail, 3 funnel cloud, 2 lightning, 1 tornado. Local standard time, as filed.
Lightning caused a storage shed to start on fire.
Downburst winds toppled numerous large trees in the area north and northeast of Tibbet around the Lauderdale Lakes. Twenty-five homes sustained tree damage, and some power lines were pulled down.
Corn and soybean crops were severely damaged or destroyed by wind -driven large hail up to 1.75 inches in diameter in the area from 1 mile northeast of Milton to about 7 miles northeast of Milton. The damage swath was about 2 miles wide.
A tornado spun up at 1507CST about 4 miles north-northeast of Milton (Rock Co.). about 1/4 mile north of the intersection of Vickerman Rd. and Godfrey Rd. It traveled east-southeast for 2 miles and dissipated just northwest of the intersection of McCord Rd. and Salisbury Drive. On Godfrey Rd it destroyed one large barn, severely damaged another barn, destroyed a shed, and inflicted minor damage to a home. Otherwise many large trees were uprooted or shredded, and a couple power lines were ripped.
A tree fell onto a house and a vehicle was damaged. Trees were also damaged at the Circus World Museum.
A 20 by 20 foot section of a barn door was blown off as well as a roof of a storage garage. A 100 by 30 foot corn patch was flattened.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2005Every state in 2005This day in weather historyThe tornado archive for Wisconsin, 2005Warnings in Wisconsin, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5464273, 5464270, 5464280, 5464269, 5464268, 5464267, 5464271, 5464272, 5464277, 5464278, 5464279, 5464274, 5464275, 5464276, 5464174, 5464175, 5464176, 5464265, 5464177, 5464263, 5464179, 5464264, 5464178, 5464266.